MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Obstruction of Flow (2423); Failure to Advance (2524)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that (b)(6) 2025, a nurse from the cardiac cath lab called to say that the destination slender sheath had ''snapped off'' and ''unraveled'' in the patient's arm.He stated that the patient was stable and would be transferred to surgery for repair.The type of procedure was a cardiac catheterization.The blood loss was less than 250cc.The injury was described as surgical repair of the artery.Additional information was received on 20may2025: standard radial access was gained with a 6 french 10cm glidesheath slender.The physician was unable to advance a catheter past the forearm; therefore, decided to introduce the destination slender.The destination slender stopped at the same point in the forearm as the catheter; therefore, the physician converted to groin access.The destination slender was left in the radial artery for the duration of the procedure.Upon attempted removal of the destination slender, it would not move.The physician was unable to deliver radial cocktail.There was no bleed back or aspiration from the sheath.The medical doctor (md) stated that the dilator and a wire were then inserted to assist with removal, without success.The physician then noted that the destination slender had started to unravel at this point.The patient was then transferred to surgery for successful cut down and removal of the destination slender.The patient tolerated surgery well and was discharged without further incident on sunday, (b)(6) 2025.Additional information was received on 23may2025: only one device was involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide patient demographics to section a, update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned for product evaluation.The sample was subject to visual analysis.The dilator is partially inserted into the sheath and cannot be removed.The sheath is broken 76.4 cm from the sheath hub.The broken piece is 9.3 cm long.The sheath is separated near the sheath hub.The separated piece of sheath was returned with the sample.The complaint can be confirmed for a sheath breakage.The exact root cause cannot be determined.The likely cause is the sheath encountered resistance during withdraw.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22143431
Report Number1118880-2025-00075
Device Sequence Number8216151
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)270701(10)0000865912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000865912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale